Alert archive / Arizona / Red Flag Warnings in 2011

Red Flag Warning 32, NWS Flagstaff, AZ

June 30, 2011Apache County, Coconino County, Navajo County, Arizona

NWS Flagstaff, AZ issued this red flag warning at Jun 30, 2011, 3:16 AM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Jun 30, 2011, 11:00 AM MST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 30, 2011, 3:16 AM MST (10:16 UTC)
In effect from
Jun 30, 2011, 11:00 AM MST
Expired
Jun 30, 2011, 5:58 PM MST
In force
7 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ

The radar

The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 10:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 10.3 hours before the alert went out and 361 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 00:00Z on 2011-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 46 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 00:00Z on 2011-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
46 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
3835 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

581 
WWUS85 KFGZ 301016
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
316 AM MST THU JUN 30 2011

AZZ109>113-139-140-302315-
/O.UPG.KFGZ.FW.A.0027.110630T1800Z-110701T0000Z/
/O.NEW.KFGZ.FW.W.0032.110630T1800Z-110701T0200Z/
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE
109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER
ZONE 112)-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE
113)-BLACK MESA AREA (FIRE WEATHER ZONE 139)-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE
140)-
316 AM MST THU JUN 30 2011

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST
THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST
THIS EVENING DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITIES. 

* AFFECTED AREA: PORTIONS OF NORTH CENTRAL AND NORTHEASTERN ARIZONA.

* TIMING: CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST FROM 11 AM
  THROUGH 7 PM MST TODAY.

* 20-FOOT WINDS: SOUTHWEST 15 TO 20 MPH WITH GUSTS AROUND 35 MPH.

* RELATIVE HUMIDITIES: MINIMUM RH WILL RANGE FROM 7 TO 15 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXTREME FIRE GROWTH
POTENTIAL.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

&&

$$

AZZ114>116-302315-
/O.NEW.KFGZ.FW.W.0032.110630T1800Z-110701T0200Z/
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE
114)-WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)-
EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)-
316 AM MST THU JUN 30 2011

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST
THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST
THIS EVENING DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITIES. 

* AFFECTED AREA: PORTIONS OF NORTH CENTRAL AND NORTHEASTERN ARIZONA.

* TIMING: CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST FROM 11 AM
  THROUGH 7 PM MST TODAY.

* 20-FOOT WINDS: SOUTHWEST 15 TO 20 MPH WITH GUSTS AROUND 35 MPH.

* RELATIVE HUMIDITIES: MINIMUM RH WILL RANGE FROM 10 TO 15 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXTREME FIRE GROWTH
POTENTIAL.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

&&

$$


HTTP://WEATHER.GOV/FLAGSTAFF
2 follow-up statements
731 
WWUS85 KFGZ 302055
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
155 PM MST THU JUN 30 2011

AZZ109>116-139-140-010200-
/O.CON.KFGZ.FW.W.0032.000000T0000Z-110701T0200Z/
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE
109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER
ZONE 112)-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE
113)-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE
114)-WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)-
EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)-
BLACK MESA AREA (FIRE WEATHER ZONE 139)-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE
140)-
155 PM MST THU JUN 30 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES...

* AFFECTED AREA: PORTIONS OF NORTH CENTRAL AND NORTHEASTERN
  ARIZONA.

* TIMING: CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THROUGH
  EARLY THIS EVENING.

* 20-FOOT WINDS: SOUTHWEST 15 TO 25 MPH WITH GUSTS OF 35 TO 40 MPH.

* RELATIVE HUMIDITIES: MINIMUM RH WILL RANGE FROM 7 TO 15 
  PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXTREME FIRE GROWTH
POTENTIAL.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

&&

$$


HTTP://WEATHER.GOV/FLAGSTAFF
513 
WWUS85 KFGZ 010058
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
558 PM MST THU JUN 30 2011


AZZ109>116-139-140-010200-
/O.CAN.KFGZ.FW.W.0032.000000T0000Z-110701T0200Z/
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE
109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER
ZONE 112)-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE
113)-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE
114)-WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)-
EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)-
BLACK MESA AREA (FIRE WEATHER ZONE 139)-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE
140)-
558 PM MST THU JUN 30 2011

...RED FLAG WARNING IS CANCELED FOR STRONG WINDS AND LOW
RELATIVE HUMIDITIES...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELED THE RED FLAG
WARNING.

WINDS HAVE BEGUN TO DIMINISH ACROSS THE WARNING AREA THUS THE RED
FLAG WARNING HAS BEEN CANCELED.


$$


HTTP://WEATHER.GOV/FLAGSTAFF

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this red flag warning went out at Jun 29, 9:40 PM MST, 5 hours 36 minutes earlier.

Area forecast discussion, Jun 29, 9:40 PM MST, 5 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
940 PM MST WED JUN 29 2011

.SYNOPSIS...A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS WILL
CONTINUE THROUGH THIS EVENING MAINLY IN APACHE COUNTY NEAR THE NEW
MEXICO BORDER. A STORM SYSTEM MOVING THROUGH THE GREAT BASIN REGION
WAS RESPONSIBLE FOR THE STORMS AND THE GUSTY SPRING LIKE WINDS
TODAY. FAIR WEATHER AND DRY CONDITIONS WILL FOLLOW FOR THURSDAY AND
FRIDAY. BY THE WEEKEND...MOISTURE WILL BEGIN TO INCREASE OVER THE
AREA WITH INCREASING CHANCES OF SHOWERS AND THUNDERSTORMS THROUGH
THE EARLY PART OF NEXT WEEK.

&&

.DISCUSSION...SHOWER AND THUNDERSTORM ACTIVITY CONTINUES TO WEAKEN
THIS EVENING WITH THE REMAINDER OF ACTIVITY MAINLY OVER APACHE
COUNTY NEAR THE NEW MEXICO BORDER. THE WIND ADVISORY WAS ALLOW TO
EXPIRE AT 800 PM AS MOST REPORTING SITES HAD WIND GUSTS LESS THAT 40
MPH BY THAT TIME. STILL A LITTLE BREEZY AND GUSTY THIS EVENING WITH
SOUTHWEST WINDS RANGING FROM 5 TO 15 MPH AND GUSTS FROM 20 TO 30 MPH
WITH THE STRONGEST GUSTS STILL OCCURRING OVER NORTHWEST SECTIONS OF
THE STATE. FORECASTS HAVE BEEN UPDATED TO REFLECT THE DECREASING
TRENDS OF WINDS...THUNDERSTORMS...AND CLOUDS.

THE LOW PRESSURE OVER THE GREAT BASIN TODAY WAS RESPONSIBLE FOR THE
SHOWERS AND THUNDERSTORMS ALONG WITH THE SPRING LIKE WINDY
CONDITIONS. THIS STORM SYSTEM WILL MOVE BY TO THE NORTHEAST BY
MIDDAY THURSDAY...THEN HEIGHTS WILL BEGIN TO REBOUND ACROSS THE
REGION AS THE SUBTROPICAL HIGH REGAINS ITS CLIMATOLOGICAL POSITION
ACROSS THE SOUTHWEST. DRIER CONDITIONS ACROSS THE REGION FOR
THURSDAY.

&&
.PREVIOUS DISCUSSION /307 PM MST/...AN UNSEASONABLY STRONG TROUGH
APPROACHING THE GREAT BASIN THIS AFTERNOON HAS COMBINED WITH
INCREASING PACIFIC MOISTURE TO GENERATE SCATTERED SHOWERS AND A FEW
THUNDERSTORMS ACROSS NORTHERN AZ. GUSTY SOUTHWEST WINDS HAVE ALSO
DEVELOPED IN RESPONSE TO TIGHTENING PRESSURE GRADIENTS AHEAD OF THE
TROUGH. THE TROUGH WILL BE OVER SOUTHERN NV AROUND MIDNIGHT TONIGHT
AND WILL PUSH NORTHEASTWARD INTO THE ROCKY MTNS BY MIDDAY THURSDAY.
THE THREAT FOR SCATTERED SHOWERS/THUNDERSTORMS WILL CONTINUE THIS
EVENING WITH A SLIGHT CHANCE FOR A SHOWER CONTINUING OVERNIGHT.
THESE STORMS WILL BE CAPABLE OF STRONG AND GUSTY OUTFLOW WINDS AS
WELL AS BRIEF LIGHT TO MODERATE RAINFALL.

BY THURSDAY...A MUCH DRIER AND SLIGHTLY COOLER AIRMASS PUSHES IN
BEHIND THE TROUGH FOR ANOTHER BREEZY BUT DRY DAY. FIRE WEATHER
CONDITIONS ARE POSSIBLE NORTHEAST OF THE MOGOLLON RIM WHERE THE
STRONGER WINDS ARE ANTICIPATED.

FRIDAY THROUGH THE WEEKEND WILL SEE BUILDING HIGH PRESSURE ACROSS
MUCH OF THE SOUTHERN U.S. AZ WILL REMAIN ON THE WESTERN PERIPHERY OF
THE HIGH CENTER WHICH IS A PRIME LOCATION FOR SOUTHERLY WINDS TO
DRAW MOISTURE NORTHWARD. CONDITIONS LOOK TO REMAIN DRY THROUGH
FRIDAY BUT MOISTURE WILL SLOWLY BEGIN TO CREEP NORTHWARD SATURDAY.
DEEPER MOISTURE AND INCREASING CHANCES OF SHOWERS/THUNDERSTORMS ARE
EXPECTED SUNDAY THROUGH EARLY NEXT WEEK.

TEMPERATURES WILL BE NEAR NORMAL THROUGH FRIDAY WITH SLIGHTLY ABOVE
NORMAL TEMPERATURES IN STORE FOR THE WEEKEND THROUGH EARLY NEXT
WEEK.

&&

.AVIATION...FOR THE 06Z PACKAGE...ISOLD-SCT THUNDERSTORMS WILL
CONTINUE THROUGH AROUND 09Z ALONG AND EAST OF A LINE KCEZ TO KSOW.
MUCH DRIER CONDITIONS THURSDAY WITH MOSTLY CLEAR SKIES AND SW WIND
10-20 KT WITH GUSTS TO 30 KT...MAINLY FROM 17Z TO 21Z AND THEN
DECREASING AND BECOMING LIGHT AFT 03Z. AVIATION DISCUSSION NOT
UPDATED FOR AMENDMENTS.

&&

.FIRE WEATHER...MOISTURE INCREASED ACROSS THE REGION TODAY. ISOLATED
TO SCATTERED THUNDERSTORMS CONTINUE MAINLY OVER APACHE COUNTY NEAR
THE NEW MEXICO BORDER...AND WILL MOVE EAST AND DIMINISH AFTER
MIDNIGHT TONIGHT. ON THURSDAY...AS A STORM SYSTEM MOVES BY NORTH OF
THE STATE...MUCH DRIER AIR WILL SWEEP EASTWARD ACROSS THE REGION. IT
WILL ALSO BRING WINDY CONDITIONS TO NORTHEAST ARIZONA...WHERE A FIRE
WEATHER WATCH IS IN EFFECT. THE SLIGHT CHANCE OF THUNDERSTORMS WILL
BE CONFINED TO EXTREME EASTERN ARIZONA. HIGH PRESSURE WILL BEGIN TO
STRENGTHEN IN THE 4-CORNERS AREA BY FRIDAY...WITH DRY CONDITIONS AND
LESS WIND.

SATURDAY THROUGH MONDAY...GENERALLY LIGHT WINDS ARE FORECAST AS A
RIDGE STRENGTHENS TO OUR EAST. MOISTURE WILL INCREASE FROM EAST TO
WEST...BRINGING A CHANCE OF SHOWERS AND THUNDERSTORMS BACK TO THE
AREA EACH DAY.

.FGZ WATCHES/WARNINGS/ADVISORIES...

FIRE WEATHER WATCH THURSDAY FROM 11 AM UNTIL 5 PM MST FOR AZ FIRE
ZONES AZZ109>113-139-140.

PUBLIC..................TC/MCS
AVIATION/FIRE WEATHER...TC/JJ

OR NORTHERN ARIZONA WEATHER INFORMATION VISIT
WEATHER.GOV/FLAGSTAFF.
Hazardous weather outlook, Jun 29, 5:30 AM MST, 21 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
530 AM MST WED JUN 29 2011

AZZ004>018-037>040-300700-
WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
530 AM MST WED JUN 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN
GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA.

.DAY ONE...TODAY

EXPECT GUSTY SOUTHWEST WINDS TODAY AS UNSEASONABLY STRONG LOW
PRESSURE MOVES INTO THE WESTERN GREAT BASIN. WIND SPEEDS TODAY WILL
RANGE FROM 20 TO 30 MPH WITH GUSTS FROM 35 TO 45 MPH OVER MANY
LOCATIONS. A WIND ADVISORY HAS BEEN ISSUED...SEE TEXT PRODUCT
PHXNPWFGZ FOR DETAILS.

IN ADDITION...MOISTURE MOVING UP FROM MEXICO IN ADVANCE OF THE LOW
PRESSURE SYSTEM WILL LEAD TO SCATTERED SHOWER AND THUNDERSTORM
DEVELOPMENT TODAY AND TONIGHT. SOME OF THESE STORMS COULD PRODUCE
BRIEFLY HEAVY RAIN AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

GUSTY SOUTHWEST WINDS WILL CONTINUE THURSDAY AS A COLD FRONT MOVES
ACROSS NORTHERN ARIZONA. DRIER AIR MOVING IN FROM THE WEST WILL
COMBINE WITH THESE WINDS AND CREATE POSSIBLE RED FLAG FIRE WEATHER
CONDITIONS OVER PORTIONS OF NORTHERN AND CENTRAL ARIZONA. A FIRE
WEATHER WATCH HAS BEEN ISSUED...SEE TEXT PRODUCT PHXRFWFGZ FOR
DETAILS.

SHOWER AND THUNDERSTORM ACTIVITY WILL PUSH EAST...MAINLY BEING
CONFINED TO THE WHITE MOUNTAINS.

AFTER A DRY DAY FRIDAY...HIGH PRESSURE BUILDING TO OUR EAST WILL
PUSH MONSOONAL MOISTURE INTO THE STATE. THIS WILL LEAD TO SCATTERED
SHOWERS AND THUNDERSTORMS DEVELOPING SATURDAY AND SUNDAY...LASTING
INTO NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Flagstaff, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 3:44 AM MSTWind AdvisoryFGZApache, Coconino, Navajo14 hr

Nearby

Red Flag Warnings in Arizona, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.